1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Basal allergies

Discussion in 'Ask A Question' started by grandmasunflower, Mar 13, 2014.

  1. grandmasunflower

    grandmasunflower Type 2 · Member

    Messages:
    19
    Likes Received:
    2
    Trophy Points:
    43
    I've been put on Insuman by the hospital & instructed to inject this basal into my stomach, as my legs appear to be hypo sensitive. I did this last night and have had serious night sweats, so uncomfortable. Is this normal for basal? As it was one of the problems/side effects I had previously with insulatard, lantus & levimere?


    Sent from the Diabetes Forum App
     
  2. noblehead

    noblehead Type 1 · Guru
    Retired Moderator

    Messages:
    23,618
    Likes Received:
    19,618
    Trophy Points:
    278
    Sorry your thread has not been answered. It could well be an allergic reaction given your history with the previous insulins, if you haven't done so already I would get in touch with the hospital team and mention the night sweats.
     
  3. smidge

    smidge LADA · Well-Known Member

    Messages:
    1,755
    Likes Received:
    1,985
    Trophy Points:
    178
    Hiya.

    I used to use Insuman Basal. It's an intermediate acting insulin. It's nothing like Levemir or Lantus. It only lasts about 12 to 14 hours, so you will almost certainly need to split the dose morning and evening.

    I didn't get night sweats with it, but it does have a really strong peak at 4 to 6 hours after taking it. If you take too much, you can easily hypo with it. I suggest you set your alarm and test overnight for a couple of nights to make sure the night sweats are not hypos. I found it a really good insulin though.

    Smidge
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook